MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 20472100
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
Date of incident (b)(6) 2023.It was reported in the complaint: charger appears to have overheated and cable melted into port of the charger.The end user noticed some "fog" near her bathroom mirror.Her hearing aid charger was plugged in close by and she noticed that the cable had melted into the inside of the charger.The charger was also hot.User does not use our usb brick but uses a multiple usb hub.Original cable was being used.It was a different charging brick, they had a multiple usb hub they were using.No harm to people or property.Based on description it is where the cable plugs into the charger.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.Trended case concluded: the connector is broken, probably because the user has (not intentionally) misused it, while inserting the cable.If the cable has been slightly out of specification that could have had a negative effect on this.This has caused a low ohmic connection in the cable connector - almost a short circuit - that will emit heat when the cable is inserted into the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.Micro usb is a very well known and used standard but can mechanically break down.The clinical investigation concluded: it has been reported quattro charger appears to have overheated and cable melted into port of the charger.Original cable was being used.It was a different charging brick; they had a multiple usb hub they were using.No personal harm or property damage reported.Based on the result from r&d investigation from trended case, clinical conclusion on the case is that there is a potential risk of heat dissipation based on the findings.A damaged power supply or a power supply of very poor quality could lead to burn injuries and in rare conditions there is a small risk that a wrong charging or discharging or a battery thermal runway can lead to high temperatures or fire accidents.The chargers have been tested according to applicable safety standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusion herein are sufficient.Risk register conclusion reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.Manufacturer's investigation is final.This is a combined (initial and final) report.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer (Section G)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA   2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key16822632
Report Number3005650109-2023-00055
Device Sequence Number15158652
Product Code OSM
UDI-Device Identifier05708296147113
UDI-Public05708296147113
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number20472100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Initial Report FDA Received Date04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/16/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale